Thunderstorm Wind, Danville (C)
- When
- July 7, 4:20 PM EST
- Where
- Danville (C) County, Danville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.583, -79.417
Damage consisted of trees down due to the high winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Damage consisted of trees down due to the high winds. The damage was countywide in Halifax County
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 7, 3:20 PM EST, 1 hour earlier.
AREA FORECAST DISCUSSION...UPDATED.
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 PM EDT THU JUL 7 2005
.SHORT TERM (TONIGHT AND FRIDAY)...
NEW TORNADO WATCH 620 IN EFFECT UNTIL 10 PM.
ACTIVE WEATHER ASSOCIATED WITH THE REMNANTS OF CINDY CONTINUED
OVER CWA THIS AFTERNOON INTO TONIGHT.
THE SEVERE AND THE HEAVY RAIN THREAT CONTINUES INTO TONIGHT. THE
TORNADO WATCH 618 EXPIRED AT 4 PM EDT. NEW TORNADO WATCH 620 IN
EFFECT UNTIL 10 PM WHERE A STRONG WIND SHEAR PROFILE CONTINUED.
PWATS ON THE 18Z RNK SOUNDING REMAINED QUITE TROPICAL AROUND 1.50
INCHES. WILL KEEP THE FLOOD WATCH WHICH RUNS UNTIL EARLY TOMORROW
MORNING... SINCE AREAS THAT RECEIVED SOME RAIN WILL RECEIVE
ADDITIONAL HEAVY RAIN. POTENTIAL FLOODING PROBLEMS ARE POSSIBLE AS
RAINFALL DRAINS INTO STREAMS AND CREEKS THROUGH THE EARLY MORNING
HOURS.
AS THE UPPER SYSTEM AND SURFACE BOUNDARY PUSH E LATE TONIGHT...HIGH
PRESSURE BUILDS OVER THE AREA FRIDAY. RAISED LOW TEMPERATURES
TONIGHT IN SOUTHSIDE. ADJUSTED TIMING OF PCPN. WENT SIMILAR TO NAM.
&&
.LONG TERM (FRIDAY THROUGH THURSDAY)...
PLAYED EXTENDED GRIDS CLOSE TO HPC WITH GFS BACKGROUND.
DENNIS WILL REACH GULF ARD 8 AM SUNDAY AND LIFT NW WEST TO WEST OF
PAH BY 8 AM TUESDAY. TROPICAL REMAIN ACTIVE.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH FOR VAZ007-009>020-022>024-032>035-043>047-058-059
UNTIL 2 AM FRIDAY.
NC...FLOOD WATCH FOR NCZ001>006-018>020 UNTIL 2 AM FRIDAY.
WV...FLOOD WATCH FOR WVZ042>045 UNTIL 2 AM FRIDAY.
&&
KKHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 915 AM EDT THU JUL 7 2005 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-080900- ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 915 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA...NORTHWEST NORTH CAROLINA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THE REMNANTS OF TROPICAL STORM CINDY WILL TRACK NORTHEAST ALONG THE BLUE RIDGE OF WESTERN NORTH CAROLINA AND SOUTHWEST VIRGINIA DURING THE DAY TODAY AND INTO THIS EVENING. HEAVY RAIN IS EXPECTED OVER THE AREA AS THE SYSTEM PASSES...BRINGING A LIKELIHOOD FOR FLASH FLOODING OF SMALL STREAMS OR EVEN MINOR RIVER FLOODING. A FLOOD WATCH IS IN EFFECT THROUGH ABOUT MIDNIGHT...AND MORE DETAILS CAN BE FOUND IN THIS PRODUCT...SEE WBCFFARNK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HURRICANE DENNIS IS FORECAST TO MAKE LANDFALL SOMEWHERE ALONG THE GULF COAST BY LATE ON THE WEEKEND OR EARLY NEXT WEEK. IT IS MUCH TOO EARLY TO DETERMINE IF THE REMNANTS OF THIS STORM WILL BRING MORE HEAVY RAIN TO THE APPALACHIAN REGION...BUT IF IT CURVES NORTHEAST AFTER MAKING LANDFALL...ITS EFFECTS COULD BE FELT AS EARLY AS TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HEAVY RAINFALL WILL BE NEEDED THROUGH THIS EVENING. NCZ003>006-019-020-VAZ032>035-043>047-058-059-080900- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 915 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL VIRGINIA...CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA...NORTHWEST NORTH CAROLINA AND NORTH CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THE REMNANTS OF TROPICAL STORM CINDY WILL TRACK NORTHEAST ALONG THE BLUE RIDGE OF WESTERN NORTH CAROLINA AND SOUTHWEST VIRGINIA DURING THE DAY TODAY AND INTO THIS EVENING. HEAVY RAIN IS EXPECTED OVER THE AREA AS THE SYSTEM PASSES...BRINGING A LIKELIHOOD FOR FLASH FLOODING OF SMALL STREAMS AND RIVER FLOODING. A FLOOD WATCH IS IN EFFECT THROUGH ABOUT MIDNIGHT...AND MORE DETAILS CAN BE FOUND IN THIS PRODUCT...SEE WBCFFARNK. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE WEATHER ALONG THE FOOTHILLS AND EASTWARD INTO THE PIEDMONT AREAS OF NORTH CAROLINA AND VIRGINIA FOR TODAY. THE MAIN THREATS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HURRICANE DENNIS IS FORECAST TO MAKE LANDFALL SOMEWHERE ALONG THE GULF COAST BY LATE ON THE WEEKEND OR EARLY NEXT WEEK. IT IS MUCH TOO EARLY TO DETERMINE IF THE REMNANTS OF THIS STORM WILL BRING MORE HEAVY RAIN TO THE APPALACHIAN REGION...BUT IF IT CURVES NORTHEAST AFTER MAKING LANDFALL...ITS EFFECTS COULD BE FELT AS EARLY AS TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HEAVY RAINFALL WILL BE NEEDED THROUGH THIS EVENING...AND SKYWARN ACTIVATION MAY ALSO BE NEEDED LATER THIS AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 105 PM EDT THU JUL 7 2005 NCZ003-004-019-020-VAZ032-071845- SURRY-STOKES-WILKES-YADKIN-PATRICK- INCLUDING THE CITIES OF...DOBSON...DANBURY...WILKESBORO... YADKINVILLE...STUART 105 PM EDT THU JUL 7 2005 ...ENHANCED THREAT OF SEVERE WEATHER THROUGH 3 PM... UNSTABLE AIR AND STRONG WIND SHEAR IN LOWER LEVELS IS CREATING AN ENHANCED THREAT OF SEVERE WEATHER AND TORNADOES ACROSS THE EASTERN SLOPES OF THE BLUE RIDGE IN FAR NORTHWEST NORTH CAROLINA AND EXTREME SOUTHWEST VIRGINIA. A LINE OF THUNDERSTORMS WILL BE MOVING THROUGH THIS AREA THROUGH ABOUT 3 PM. RESIDENTS IN THIS AREA SHOULD MONITOR MEDIA OUTLETS CLOSELY AND BE READY TO SEEK SHELTER IF A WARNING IS ISSUED FOR YOUR COUNTY. JDS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
259 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 9 SE HILLSVILLE 36.67N 80.62W
07/07/2005 CARROLL VA PUBLIC
LARGE TREE LIMBS BROKEN
&&
TWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
302 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG YADKINVILLE 36.13N 80.66W
07/07/2005 YADKIN NC LAW ENFORCEMENT
TREES DOWN EAST PART OF TOWN
&&
TWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
307 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG YADKINVILLE 36.13N 80.66W
07/07/2005 YADKIN NC BROADCAST MEDIA
TREES DOWN IN TOWN. SHED BLOWN OF FOUNDATION.
&&
TWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 324 PM EDT THU JUL 7 2005 NCZ004>006-VAZ032-043-044-058-072100- STOKES-ROCKINGHAM-CASWELL-PATRICK-HENRY-PITTSYLVANIA-HALIFAX- INCLUDING THE CITIES OF...DANBURY...EDEN...STUART... MARTINSVILLE...DANVILLE...SOUTH BOSTON 324 PM EDT THU JUL 7 2005 ...ENHANCED THREAT OF SEVERE WEATHER THROUGH AT LEAST 5 PM... STRONG LOW LEVEL WINDS COUPLED WITH A WARM FRONTAL BOUNDARY SLOWLY LIFTING NORTH NEAR THE VIRGINIA...NORTH CAROLINA STATE LINE WAS PRODUCING FAVORABLE CONDITIONS FOR ROTATING THUNDERSTORMS. THUNDERSTORMS COMING UP INTO THIS ENVIRONMENT IN WEST CENTRAL NORTH CAROLINA HAVE BEEN PRODUCING ISOLATED WIND DAMAGE...POSSIBLY FROM TORNADOES. FLOODING RAINFALL WILL ALSO BE POSSIBLE FROM THIS ACTIVITY. RESIDENTS ALONG THE STATE LINE...ESPECIALLY THOSE LIVING IN AND AROUND THE MARTINSVILLE AREA...SHOULD MONITOR MEDIA OUTLETS CLOSELY AND BE READY TO SEEK SHELTER IF A WARNING IS ISSUED FOR YOUR COUNTY. JDS
The Roanoke radar (KFCX), 91 km away, was scanning. The volume nearest the first event began at 21:19 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2005Every state in 2005This day in weather historyWarnings in Virginia, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467479, 5467480.